Ask The Doctor > Questions & Answers > Can seborrheic dermatitis cause hair loss?

Can seborrheic dermatitis cause hair loss?

Patient: Hi doctor, I am not so sure my problem should fall to which category above, but it is somehow related to exercise anyway. I am currently having a problem of lossing hair. I am a 23 male. I find my hair get oily very quickly. I went to see a doctor in my home country before, and the doctor said it is seborrheic dermatitis. I am wondering does doing exercise can help this problem? And what kind of food or medicine should I take? Thanks, Tommy Huang

 

 

Doctor: Seborrheic dermatitis is known to cause temporary hair loss. Seborrheic dermatitis involves excess production of oil by the sebaceous (oil) glands which can cause inflammation of the hair follicle leading to temporary hair loss. I doubt if exercise would either help or worsen this condition. I don’t think it will affect this in any way. You may try anti-dandruff shampoos (e.g. Nizoral) for now and see if it works. I would still suggest you see a doctor so the severity of your seborrheic dermatitis can be assessed and appropriate medications can be started. I do hope this helps and take care always.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment